Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
167 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes severe agitation after taking Haloperidol?

My mom has oral cancer it has spreader to her lymph nodes hospice was call d she is now on .25 morphine very hour and lorazepam every 3 hours. Hospice dr decided to alternate her lorazepam with haloperidol every 3. Hours0.5 ml.When I gave her the haloperidol she was coming out of her bed fighting me more agitated than usual should I stop the haloperidol
Mon, 3 Sep 2018
Report Abuse
Pulmonologist 's  Response
Hi,

Yes, you should definitely stop Haloperidol. Haloperidol is an oldest antipsychotic drug.

It has many side effects like agitation, aggressive acts, vigilance, vigour, excessive talking, excessive strong limb movements etc.

All these are extrapyramidal side effects. And drug should be stopped if any of aggressive behaviour is seen. So you should definitely stop Haloperidol.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 
What causes severe agitation after taking Haloperidol?

Hi, Yes, you should definitely stop Haloperidol. Haloperidol is an oldest antipsychotic drug. It has many side effects like agitation, aggressive acts, vigilance, vigour, excessive talking, excessive strong limb movements etc. All these are extrapyramidal side effects. And drug should be stopped if any of aggressive behaviour is seen. So you should definitely stop Haloperidol. Hope I have answered your query. Let me know if I can assist you further.